PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
Czasopismo
1999 | 89 | 1 | 37-43
Tytuł artykułu

Solutions of cubic equations in quadratic fields

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
Let K be any quadratic field with $𝓞_K$ its ring of integers. We study the solutions of cubic equations, which represent elliptic curves defined over ℚ, in quadratic fields and prove some interesting results regarding the solutions by using elementary tools. As an application we consider the Diophantine equation r+s+t = rst = 1 in $𝓞_K$. This Diophantine equation gives an elliptic curve defined over ℚ with finite Mordell-Weil group. Using our study of the solutions of cubic equations in quadratic fields we present a simple proof of the fact that except for the ring of integers of ℚ(i) and ℚ(√2), this Diophantine equation is not solvable in the ring of integers of any other quadratic fields, which is already proved in [4].
Słowa kluczowe
Czasopismo
Rocznik
Tom
89
Numer
1
Strony
37-43
Opis fizyczny
Daty
wydano
1999
otrzymano
1997-09-23
poprawiono
1998-09-29
Twórcy
  • Institute of Mathematical Sciences, C.I.T. Campus, Taramani, Chennai 600113, India
  • Department of Mathematics, Indian Institute of Science, Bangalore 560012, India
Bibliografia
  • [1] J. W. S. Cassels, On a diophantine equation, Acta Arith. 6 (1960), 47-52.
  • [2] J. E. Cremona, Algorithms for Modular Elliptic Curves, Cambridge Univ. Press, Cambridge, 1992.
  • [3] M. Laska, Solving the equation x³ - y² = r in number fields, J. Reine Angew. Math. 333 (1981), 73-85.
  • [4] R. A. Mollin, C. Small, K. Varadarajan and P. G. Walsh, On unit solutions of the equation xyz = x+y+z in the ring of integers of a quadratic field, Acta Arith. 48 (1987), 341-345.
  • [5] G. Sansone et J. W. S. Cassels, Sur le problème de M. Werner Mnich, Acta Arith. 7 (1962), 187-190.
  • [6] W. Sierpiński, Remarques sur le travail de M. J. W. S. Cassels 'On a diophantine equation', Acta Arith. 6 (1961), 469-471.
  • [7] J. H. Silverman, The Arithmetic of Elliptic Curves, Grad. Texts in Math. 106, Springer, 1986.
  • [8] C. Small, On the equation xyz = x+y+z = 1, Amer. Math. Monthly 89 (1982), 736-749.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-aav89i1p37bwm
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.